# SDR 2021FA0000186

- Difficulty date: June 27, 2021
- Submitted: June 29, 2021
- Operation: General aviation
- Aircraft: N191DD
- Make and model: Cirrus SR20
- Aircraft serial: 2471
- Aircraft time: 761 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Stuck
- Location: Engine
- Part time: 761 hours
- Component: IO390
- Stage of operation: CR
- How discovered: B
- Nature of condition: E, R
- Precautionary procedure: B

## Discrepancy

WHILE CRUISING AT 7500 FLYING VFR FROM KRNT TO KHWD, 3H20MIN INTO THE FLIGHT, I LOST MY CYLINDER #4 (LYCOMING IO-390). THE ENGINE SOUND SUDDENLY CHANGED AND IT STARTED VIBRATING MILDLY.  DECLARED A MAYDAY WITH OAKLAND CENTER, SQUAWKED 7700, AND PROCEEDED TO KRBL, MY NEAREST AIRPORT IN SIGHT, AND EXECUTED A POWER OFF SPIRAL OVER THE AIRPORT, EVEN THOUGH THE ENGINE WAS STILL CAPABLE OF PRODUCING SOME POWER. I LANDED NORMALLY 10 MINUTES AFTER THE INCIDENT STARTED AND WAS ABLE TO TAXI UNDER MY OWN POWER TO THE RAMP, ALTHOUGH WITH A MUCH MORE PRONOUNCED VIBRATION ON THE GROUND.  THE CAUSE OF THE ENGINE FAILURE WAS DETERMINED TO BE A STUCK EXHAUST VALVE IN THE FULL OPEN POSITION.  AN ENGINE ANALYSIS WAS PERFORMED OF MANY PREVIOUS FLIGHTS AND NOTHING SUGGESTED A FAILURE WAS IMMINENT.
